MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ3-4 10MM RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ3-4 10MM RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74035232
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka procedure the jrny ii bcs art isrt trl sz3-4 10mm rt cracked off.This happened during use inside the patient.No delay.S&n back up device was available to complete the procedure.No other complications were reported at this time.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.The stated failure mode was confirmed through visual inspection on the journey ii bcs art insert trial sz 3-4 10mm.The visual revealed the device has a large piece missing from it.The missing piece was not returned with the device.The instrument was manufactured in 2013, and exhibits significant signs of wear/usage.A medical investigation was conducted and this case reports the trial insert broke during use.Per complaint details, the procedure was completed using a backup device without delay, and no patient injury was reported.Since no patient harm is alleged, no further clinical assessment is warranted.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing abnormalities that could have caused or contributed to the reported incident.A review of risk management files found that the reported failure was documented appropriately.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.

Brand Name
JRNY II BCS ART ISRT TRL SZ3-4 10MM RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10652306
Report Number1020279-2020-05262
Device Sequence Number2727304
Product Code JWH
UDI-Device Identifier00885556207543
UDI-Public00885556207543
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035232
Device Catalogue Number74035232
Device Lot Number13CAP2996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;